Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Splitting numbers of links and the four-genus


Author: Charles Livingston
Journal: Proc. Amer. Math. Soc. 146 (2018), 421-427
MSC (2010): Primary 57M25
DOI: https://doi.org/10.1090/proc/13703
Published electronically: July 20, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The splitting number of a link is the minimum number of crossing changes between distinct components that is required to convert the link into a split link. We provide a bound on the splitting number in terms of the four-genus of related knots.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25

Retrieve articles in all journals with MSC (2010): 57M25


Additional Information

Charles Livingston
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Email: livingst@indiana.edu

DOI: https://doi.org/10.1090/proc/13703
Received by editor(s): December 2, 2016
Received by editor(s) in revised form: January 31, 2017
Published electronically: July 20, 2017
Additional Notes: The author was supported by a Simons Foundation grant and by NSF-DMS-1505586
Communicated by: David Futer
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society